MAUDE Adverse Event Report: DEPUY CMW - 9610921 BIOSTOP G CEM RESTR 14MM; DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG

DEPUY CMW - 9610921 BIOSTOP G CEM RESTR 14MM; DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG
Catalog Number 546314000
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
At the moment of the placement of biostop plug number 12 after having correctly prepared the medullary canal, the surgeon introduces the cap with the corresponding setter.It is caught in the canal, but in an attempt by the surgeon to remove the plug from the cap, it decapitated.When this situation occurred, another biostop number 14 plug was opened, since the previous one had broken, but when placing this new implant, the same issue happened.Surgery: rtc hybrid, pinnacle / c-stem.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #
=
> (b)(4).Investigation summary
=
> the complaint states: ¿at the moment of the placement of biostop plug number 12 after having correctly prepared the medullary canal, the surgeon introduces the cap with the corresponding setter.It is caught in the canal, but in an attempt by the surgeon to remove the plug from the cap, it decapitated.When this situation occurred, another biostop number 14 plug was opened, since the previous one had broken, but when placing this new implant, the same issue happened.¿ the hospital has supplied photographs to aid investigation of this complaint (see attachment ¿(b)(4) photos.Pdf¿).The top ¿fin¿ has separated from the rest of the unit.The photographs confirm the complaint description.The complaint description states that 2 different sizes of restrictor (customer describes as ¿plug¿) were used, and this indicates that the sizing trial step may not have been completed correctly.Biostop restrictors are made to take compression load, but from the information available, it appears that when the surgeon was attempting to retract the introducer rod and restrictor holder (customer describes as ¿cap¿), torsional stress was applied and caused the biostop restrictor to break.The ifu for both the restrictor and the instrumentation set advise that they are designed for use with hand pressure only, and that excessive torsional stress should be avoided (see attachment ¿(b)(4) ¿ en ifu extracts.Pdf¿).Based on the information available, the root cause for this complaint is user error.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary the number of complaints received for this failure mode will continue to be monitored and product updates/ recommendations will be implemented at the post market surveillance review dependent upon occurrence ratings.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as required.Device history lot
=
> device history reviewed: product is manufactured externally, therefore no device history available to review.Device history batch
=
> null.Device history review
=
> null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BIOSTOP G CEM RESTR 14MM
Common Device Name
DEPUY CMW RESORBABLE BIOMATERIALS : CEMENT CENTRALIZER/PLUG
Manufacturer (Section D)
DEPUY CMW - 9610921
cornford rd
blackpool FY4 4 QQ
UK  FY4 4QQ
MDR Report Key8785819
Report Number1818910-2019-98188
Device Sequence Number19332621
Product Code JDK
UDI-Device Identifier10603295174578
UDI-Public10603295174578
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K943727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number546314000
Device Lot Number18F1801009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1